Alert archive / South Dakota / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Jul 16, 2017, 2:29 AM CDT. It took effect at Jul 16, 2017, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2017, 2:29 AM CDT (07:29 UTC)
- In effect from
- Jul 16, 2017, 1:00 PM CDT
- Expired
- Jul 16, 2017, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
873 WWUS83 KABR 160729 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 229 AM CDT Sun Jul 16 2017 SDZ268-161530- /O.UPG.KABR.FW.A.0004.170716T1800Z-170717T0200Z/ /O.NEW.KABR.FW.W.0005.170716T1800Z-170717T0200Z/ Upper Cheyenne- 129 AM MDT Sun Jul 16 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 268 Upper Cheyenne. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...15 to 20 percent. * IMPACTS...The combination of gusty winds and low relative humidity will produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Connelly
3 follow-up statements
577 WWUS83 KABR 161447 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 947 AM CDT Sun Jul 16 2017 SDZ268-162300- /O.CON.KABR.FW.W.0005.170716T1800Z-170717T0200Z/ Upper Cheyenne- 847 AM MDT Sun Jul 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... * AFFECTED AREA...Fire Weather Zone 268 Upper Cheyenne. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...15 to 20 percent. * IMPACTS...The combination of gusty winds and low relative humidity will produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SD
036 WWUS83 KABR 162017 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 317 PM CDT Sun Jul 16 2017 SDZ268-170200- /O.CON.KABR.FW.W.0005.000000T0000Z-170717T0200Z/ Upper Cheyenne- 217 PM MDT Sun Jul 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... * AFFECTED AREA...Fire Weather Zone 268 Upper Cheyenne. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...The combination of gusty winds and low relative humidity will produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SD
962 WWUS83 KABR 170222 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 922 PM CDT Sun Jul 16 2017 SDZ268-170330- /O.EXP.KABR.FW.W.0005.000000T0000Z-170717T0200Z/ Upper Cheyenne- 822 PM MDT Sun Jul 16 2017 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... Conditions have improved across the region, therefore the Red Flag Warning has been allowed to expire. $$ Parkin
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 16, 12:33 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 16, 12:33 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1233 AM CDT Sun Jul 16 2017
.UPDATE...
Issued at 1233 AM CDT Sun Jul 16 2017
06z aviation discussion updated below.
UPDATE Issued at 914 PM CDT Sat Jul 15 2017
Current forecast is on track, therefore no changes made at this
time.
&&
.SHORT TERM...(This Evening through Monday Night)
Issued at 325 PM CDT Sat Jul 15 2017
An area of high pressure currently over southern Saskatchewan will
track southeast across the region tonight through Sunday morning.
The high pressure will shift the winds from the northeast today, to
the southeast on Sunday. A low pressure system approaching the
region from the west will strengthen the pressure gradient Sunday
afternoon, mainly in north central where gusts could exceed 25 mph
at times. With hot conditions and dry air, RH values will likely
fall below 25 percent. Thus fire weather will be a concern Sunday
afternoon, mainly in north central SD.
A low pressure system will slowly cross North Dakota Sunday
night through Monday night. With this CWA squarely within the warm
sector, temperatures on Monday should be very hot with highs
exceeding 95 degrees for most locations. With 925 mb temps above 30C
and good southwesterly mixing winds, highs on Monday could be
warmer. A cold front should bisect the CWA Monday afternoon with
convection developing in North Dakota, or where 700 mb temps are
cooler. Still, with hot surface temps, moderate instability and
good 0-6km bulk shear, some thunderstorms could develop along the
front in this CWA. More widespread convection is possible Monday
night as the EML erodes.
.LONG TERM...(Tuesday through Saturday)
Issued at 325 PM CDT Sat Jul 15 2017
The long term may bring a bit more coverage of shower/thunderstorm
action as a "ring of fire" sets up around the northern periphery of
the mid conus mid level ridge. Mid level heights are expected to
gradually abate over the region, which means less capping aloft.
Meanwhile, a sfc frontal boundary will be meandering across the
region through most of the period. This portends better chances
for rain vs what we've seen recently. Temperatures overall should
remain near to maybe a bit above normal for the entire period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1233 AM CDT Sun Jul 16 2017
VFR conditions will prevail across the area overnight and through
the day Sunday.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Sunday afternoon through Sunday evening
for SDZ268.
MN...None.
&&
UPDATE...Mohr
SHORT TERM...SD
LONG TERM...TDK
AVIATION...MohrHazardous weather outlook, Jul 15, 3:21 AM CDT, 23 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 321 AM CDT Sat Jul 15 2017 MNZ039-046-SDZ007-008-011-019>023-160830- Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel- 321 AM CDT Sat Jul 15 2017 This Hazardous Weather Outlook is for portions of west central Minnesota and northeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for storms several days during the upcoming work week. At this time, organized severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SDZ003>006-009-010-015>018-033>037-045-048-051-160830- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 321 AM CDT Sat Jul 15 2017 /221 AM MDT Sat Jul 15 2017/ This Hazardous Weather Outlook is for portions of central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The grassland fire danger index will reach high to very high category for Sunday, with a south wind gusting as high as 20 to 30mph and afternoon humidity in the 15 to 25 percent range. Outdoor burning or activities that could lead to fire should be avoided. There is a chance for storms several days during the upcoming work week. At this time, organized severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Connelly
Nearby
Red Flag Warnings in South Dakota, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.